Oklahoma, 2005

Hail and Damaging Winds in Oklahoma, August 26, 2005

August 26, 2005 · NWS TSA · 6 events in 3 counties and zones

5 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 26, 2:34 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 26, 2:34 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT FRI AUG 26 2005

.DISCUSSION...
SITUATION THIS AFTERNOON NOT UNLIKE WEDNESDAY
AFTERNOON. LESS DYNAMIC- PRIMARILY SUN DRIVEN
CONVECTION AND WEAK WIND FIELD FROM SOUTHEAST
OKLAHOMA TO NORTHWEST ARKANSAS.  PRECIPITABLE
WATER APPROACHING 2 INCHES.  OUTFLOW BOUNDARY
WEST TO EAST ACROSS ARKANSAS STARTING TO FIRE.
MORE DYNAMIC CONVECTION JUST STARTING TO FIRE
ALONG FRONTAL BOUNDARY..FROM NORTH TEXAS INTO
SOUTHEAST KANSAS. LIFTED INDICES SUB MINUS 5.
BEST POPS TONIGHT FOR THE ARKANSAS PORTION OF
CWA AND NORTHERN TIER OF OKLAHOMA ZONES.

EXPECT OUTFLOW / FRONTAL BOUNDARY FROM YET TO
DEVELOP STORMS TO SAG SOUTH OVERNIGHT...WHICH
SHOULD LIMIT PRECIPITATION CHANCE SATURDAY TO
THE SOUTHEAST PORTION OF FORECAST AREA.  H850
TEMPS AND LOW LEVEL THICKNESS IN SLOW DECLINE
ALONG WITH SURFACE  DEWPOINTS THE NEXT COUPLE
OF DAYS.

EXTENDED GFS/ ECMWF IN CLOSE ENOUGH AGREEMENT
FOR TSA CWA REGION TO KEEP  EXTENDED FORECAST
DRY THROUGH DAY SEVEN.                     GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  95  72  93 /  30  10   0  10
FSM   76  97  72  94 /  50  30  10  10
MLC   74  96  72  95 /  30  30  10  10
BVO   68  93  66  93 /  40  10   0  10
FYV   68  92  63  91 /  50  20   0  10
BYV   70  93  66  91 /  50  20   0  10
MKO   74  93  68  93 /  30  20  10  10
MIO   70  93  67  92 /  50  10   0  10
F10   73  93  70  92 /  40  20  10  10
HHW   77  98  73  98 /  20  30  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ060.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 26, 12:00 PM CST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI AUG 26 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI AUG 26 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI HAVE LEFT
AN OUTFLOW BOUNDARY ACROSS NORTHWEST ARKANSAS INTO FAR NORTHEASTERN
OKLAHOMA EARLY THIS AFTERNOON. THIS WILL PROVIDE A FOCUS FOR
ADDITIONAL THUNDERSTORMS THIS AFTERNOON...ALTHOUGH WARM TEMPERATURES
ALOFT MAY REDUCE THE COVERAGE FOR MUCH OF THE DAY...ESPECIALLY
ACROSS NORTHEAST OKLAHOMA. HOWEVER...GIVEN THE FORECAST
INSTABILITY...SEVERE THUNDERSTORMS ARE A POSSIBILITY WITH THE MAIN
THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCES OF
SEVERE WEATHER APPEAR TO BE OVER NORTHWEST ARKANSAS FROM LATE
AFTERNOON THROUGH MID-EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 TO 4 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL PUSH INTO SOUTHEAST OKLAHOMA LATE SATURDAY...WITH
THUNDERSTORM CHANCES ENDING SATURDAY EVENING.

IT APPEARS THE REMAINS OF TROPICAL SYSTEM KATRINA WILL REMAIN WELL
EAST OF THE AREA BY EARLY NEXT WEEK. HOWEVER...FORECASTERS WILL KEEP
A CLOSE EYE ON THIS. OTHERWISE...DRIER AND SLIGHTLY COOLER WEATHER
IS ON TAP FOR NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 26, 3:43 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT FRI AUG 26 2005

OKZ054>058-270400-
CRAIG-NOWATA-OSAGE-OTTAWA-WASHINGTON-
443 PM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
748 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... NOWATA... OSAGE...
OTTAWA... WASHINGTON...

THIS INCLUDES THE CITIES OF...BARTLESVILLE...MIAMI...NOWATA...
PAWHUSKA AND VINITA.

The radar

The Tulsa radar (KINX), 92 km away, was scanning. The volume nearest the first event began at 00:18 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Osage

When
August 26, 6:19 PM CST
Where
Osage County, 3 mi SW of Hulah
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.900, -96.067

Thunderstorm Wind, Nowata

When
August 26, 6:28 PM CST
Where
Nowata County, 1 mi N of Wann
Measured
70 kt (81 mph) estimated gust
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
36.933, -95.800

Strong thunderstorm wind destroyed a barn, rolled and destroyed an unoccupied mobile home, and blew down trees.

Thunderstorm Wind, Washington

When
August 26, 6:50 PM CST
Where
Washington County, Dewey
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.800, -95.933

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Osage

When
August 26, 7:05 PM CST
Where
Osage County, Okesa
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.717, -96.133

Strong thunderstorm wind blew down a large tree in town.

Thunderstorm Wind, Nowata

When
August 26, 7:18 PM CST
Where
Nowata County, 7 mi W of Nowata
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.700, -95.767

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Nowata

When
August 26, 7:30 PM CST
Where
Nowata County, 5 mi W of Nowata
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.700, -95.717

Strong thunderstorm wind blew down large limbs, which blocked a road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472717, 5472718, 5472720, 5472721, 5472719, 5472716.